Prescription Drugs 

This Common Painkiller Has an Unseen and Deadly Risk You Need to Know About

Whether you were aware or not, America’s deadliest non-prescription drug is also its most common.

The drug in question is known by its brand name of Tylenol.

But the real problem is the constituent generic drug known as acetaminophen.

It’s believed that every single year 100,000 people are checked into a hospital to help deal with an overdose on acetaminophen.

More to the point, 500 people die every single year from an over dose on acetaminophen.

So what’s the problem, why is Tylenol so bad for us?

The problem lies in its ready availability as well as the thin line that exists between a safe and a catastrophic amount to take.

PBS notes:

“Taken over several days, as little as 25 percent above the maximum daily dose – or just two additional extra strength pills a day – has been reported to cause liver damage, according to the [Food and Drug Administration]. Taken all at once, a little less than four times the maximum daily dose can cause death…

Warnings on liver damage were added to the drug’s label in 2009 by the FDA, 32 years after an expert panel convened by the agency advised it was ‘obligatory’ to do so. The recommendation was a part of a broader safety review of acetaminophen, which the report says has not yet been completed.”

And since people are free to go to the grocery store anytime they want to buy Tylenol they are very much putting their lives in their hands.

That’s probably one of the biggest issues surrounding Tylenol use.

The exact mechanism by which acetaminophen renders harm is known.

When taken in amounts that are higher than the “safe” amount the body experiences a quick depletion in glutathione, one of the most important antioxidants.

When glutathione is depleted it leaves the liver highly susceptible to damage. And acute liver damage can lead to liver failure which can quickly prove fatal.

The other problem too is consumer’s inability to conceive just how dangerous acetaminophen is, as well as their continued practices of mixing multiple OTC drugs that contain the drug.

Many people take multiple drugs containing acetaminophen in them which can ramp up the total amount of acetaminophen in the body.

And this continued practice can lead to what is known as “staged overdosing.”

Essentially the body never has the ability to purge acetaminophen. With the incessant use the liver is essentially beaten into a pulp by acetaminophen, causing eventual liver failure.

Though acetaminophen was one of the first drugs to come with a warning label, the FDA has done very little to regulate its use.

A recent move was to have manufacturer’s reduce their maximum strength amounts from 500 mg to 325 mg. But with so many people taking acetaminophen it’s not enough.

What many doctors are recommending is for patients to avoid medications that contain acetaminophen as best they can.

They call for a reliance on more “natural” methods.

These include switching over to herbs like turmeric, topicals like arnica and menthol.

If the need for acetaminophen does present itself they recommend taking it with NAC and or raw glutathione to help protect the liver.

More to the point physicians are recommending patients change their lifestyle so they have less of a need to use acetaminophen.

It’s a lot easier than you think.

CLICK HERE to See the Surprisingly Simple Way to Turn Your Health Around

 

Related posts